MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-00-60Z
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in dallas, texas.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.The unit had two flow modules and both were set to "dev1".All flow modules are shipped pre-programmed with being device 2.The customer wanted 2 flow modules on a unit, therefore one of them needed to be renamed to device 2 in order that it had its own label for recognition.To solve the issue and to have a flow dev 1 and flow dev2, s5 system firmware was flashed to a new version.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) was displaying an incorrect flow (flow measuring issue) during procedure.There was no patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication, livanova learned that the customer holds 1cp5 system that is composed by default by: 1 control panel, 1 drive unit, 1 flow sensor and , 1 flow module as per device instructions for use.In addition, the customer got an additional spare flow module.Therefore, the two flow modules were not in the same system when they were installed.This is an off label use, since it was solely caused by a user error who installed inside the e/p (electronics and power) pack two flow modules even if the system was not configured to accept two cp5 units and so two flow modules.No patient impact and no specific trend.The event has been re-assessed as not reportable.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17216958
Report Number9611109-2023-00286
Device Sequence Number19591661
Product Code DWA
UDI-Device Identifier04033817902782
UDI-Public(01)04033817902782(11)220517
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-00-60Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown